Posted by: runawaynotes | May 29, 2012

“Have you ever had roid rage?” or “This medication might make you irritable….”

I had my follow-up appointment with my orthopedic surgeon this morning, which felt like one of those surprise birthday parties because  people from my physical therapy clinic were there as well, smiling and waving Hello. In a way, it felt oddly comforting – like there was this whole team of medical professionals on standby ready to take care of me. I definitely could use all the comfort I could get this morning because when I woke up, my knee was hurting as if the two weeks of physical therapy simply hadn’t happen. We did the usual “How are you today?” – “I’m fine, thank you.”  – “How’s your knee?” – “It sucks, thank you for asking” routine and got down to business. After about an hour of poking and prodding my knee and interrogating me the doctor decided that an MRI would still be premature. Instead, he gave me a steroid prescription to start taking the day after my run on Thursday. His exact words were “After you take it, nothing will hurt. So, I want you taking it after you’re done running.” Fair enough, I wouldn’t want to kill my knee completely running with a false sense of being well. Then the doctor looked at me again, frowned and said (carefully choosing his words): “Just as a word of caution, this medication might make you… irritable. You may experience some trouble sleeping too.” That sounded a little odd, but sleeping trouble is not something I’m unfamiliar with so I kind of brushed it off. I’ve scheduled my next appointment a week away from this Friday, and limped off to work.

I picked up my prescription at our local office pharmacy, and on my way to my cube I decided to swing by one of my coworker’s desk. She has recently had some bad experience with steroid medication (involving some serious swelling and blistering of her hands) and I wanted to ask her if her medication had been the same as mine – just to make sure that there was no likely swelling or blistering in my immediate future. Thankfully, her medication was a different one. However, she was familiar with mine as well as she had taken it in the past. I asked her if it caused her to be “irritable”, and she looked at me the same way my doctor had and said “Have you ever had roid rage?” Ooookay, now we went from “being irritable” to “roid rage”. Considering that my personality is not what you would call “demure” to begin with, this is shaping up to be a very fun weekend. I’m going to tell my husband to stock up on chocolate and toss it at me from a safe distance when this bout of irritability hits.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

Mind Margins

Thoughts on being human

DRC Training Program

Marathon / Half Marathon Training & Beginner Running Program

crankyandtaxing

A site that brings the excitement of tax law and the joy of politics together.

RUN NATURE

Run long. Run hard. Run forever.

Will Run for Glitter

It's not sweat. It's sparkle.

52 Weeks, 52 Pounds

Weight loss, fitness, insanity.

STACEYPALMS

Just your average girl, with above average dreams and a not so average running life

Journey to Wellness

Fighting for health in my life one run, meal, and choice at a time

My Life as a Runner

"Pain is inevitable. Suffering is optional." - Buddhist Aphorism

The WordPress.com Blog

The latest news on WordPress.com and the WordPress community.

%d bloggers like this: